MAUDE Adverse Event Report: SYNTHES ELMIRA 2.0MM DRILL BIT/QC/100MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH

SYNTHES ELMIRA 2.0MM DRILL BIT/QC/100MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Lot Number 4830748
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information not available for reporting.Additional product codes: gff, gfa, hsz.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 4830748 of 2.0 mm drill bits was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined that the raw material lot 4540861 was issued one mrr: (b)(4).The synthes specification called out one specification (astm f 139), but the material was certified and re-certified under a different specification (astm f 138).The material was released as ¿use as is¿ with a rationale from pd stating that the raw material drawing would be revised to allow the use of the astm f 138 specification.Since the specification that the material was certified and re-certified under is acceptable, the material was properly certified, and there is no relevance to the complaint condition.Date of manufacture: 19 october 2004.Manufacturing location: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer quality unit received a maude report forwarded from department of human services.Only additional and/or corrected information will be contained in this report.It was reported that a 2.0 mm drill bit/quick coupling/100 mm broke during a tissue grafting of the patella on (b)(6) 2017.The tip of the drill bit broke off in the patella and was left in the patient.Surgical delay and patient outcome is unknown.This report is for one (1) 2.0 mm drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: additional information/age & gender reported.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM DRILL BIT/QC/100MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6805681
Report Number3003506883-2017-10171
Device Sequence Number1566510
Product Code HWE
UDI-Device Identifier10886982186102
UDI-Public(01)10886982186102(10)4830748
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number4830748
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR